Alert archive / Montana / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Apr 7, 2010, 2:39 PM MDT for 18 counties in Montana. It took effect at Apr 8, 2010, 12:00 PM MDT. It was in force for 32 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2010, 2:39 PM MDT (20:39 UTC)
- In effect from
- Apr 8, 2010, 12:00 PM MDT
- Expired
- Apr 9, 2010, 8:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 12:30 PM MDT | NON-TSTM WND GST 63 | Choteau, MT | |
| Apr 8, 12:56 PM MDT | NON-TSTM WND GST 68 | Cut Bank, MT | ASOS REPORTS PEAK WIND GUST 68 MPH |
| Apr 8, 1:00 PM MDT | NON-TSTM WND GST 58 | 5 Ese Pendroy, MT | 58 MPH WIND GUST REPORTED AT RICE RIDGE AUTOMATED OBSERVATION SITE. |
| Apr 8, 1:30 PM MDT | NON-TSTM WND GST 62 | 7 Nw Devon, MT | 62 MPH WIND GUST REPORTED AT CROOKED COULEE AUTOMATED OBSERVATION SITE. |
| Apr 8, 1:30 PM MDT | NON-TSTM WND GST 70 | 6 Nne Galata, MT | 70 MPH WIND GUST REPORTED AT NORTH GALATA AUTOMATED OBSERVATION SITE. |
| Apr 8, 1:40 PM MDT | NON-TSTM WND GST 60 | 3 N East Helena, MT | ESTIMATED WIND GUST OF 60 MPH. |
| Apr 8, 1:53 PM MDT | NON-TSTM WND GST 52 | 6 Sw Great Falls, MT | 52 MPH WIND GUST MEASURED BY UNOFFICIAL ANEMOMETER AT NWS WFO GREAT FALLS. |
| Apr 8, 2:05 PM MDT | NON-TSTM WND GST 63 | Heart Butte, MT | HEART BUTTE RAWS MEASURES WIND GUST OF 63 MPH. |
| Apr 8, 2:15 PM MDT | NON-TSTM WND GST 67 | 14 W Bynum, MT | 67 MPH WIND GUST REPORTED AT DELLWO AUTOMATED OBSERVATION SITE. SUSTAINED WINDS OF 43-45 MPH WITH GUSTS OF 64-67 MPH FROM 145 PM MDT UNTIL 230 PM MDT. |
| Apr 8, 2:35 PM MDT | NON-TSTM WND GST 63 | 1 Sw Three Forks, MT | 63 MPH WIND GUST REPORTED AT THREE FORKS AUTOMATED OBSERVATION SITE. |
| Apr 8, 2:40 PM MDT | NON-TSTM WND GST 73 | 20 S Rudyard, MT | 73 MPH WIND GUST REPORTED BY CO-OPERATIVE OBSERVER. |
| Apr 8, 2:54 PM MDT | NON-TSTM WND GST 58 | 8 W Townsend, MT | 58 MPH WIND GUST AT ELKHORN AUTOMATED RAWS SITE. |
| Apr 8, 3:09 PM MDT | NON-TSTM WND GST 59 | 6 Nnw Sunburst, MT | 59 MPH WIND GUST REPORTED AT SWEETGRASS AUTOMATED DOT SITE. |
| Apr 8, 3:27 PM MDT | NON-TSTM WND GST 65 | 2 E Inverness, MT | 65 MPH WIND GUST REPORTED AT THE INVERNESS AUTOMATED DOT SITE. WINDS THERE HAVE BEEN SUSTAINED AT 40 MPH OR GREATER SINCE 208 PM MDT. |
| Apr 8, 3:49 PM MDT | NON-TSTM WND DMG | 6 N Montana City, MT | A TREE WAS BLOWN DOWN AND KNOCK DOWN POWER LINES. |
| Apr 8, 3:51 PM MDT | NON-TSTM WND GST 60 | 5 Ese Denton, MT | 60 MPH WIND GUST AT THE AUTOMATED DOT SITE JUST EAST OF DENTON. SUSTAINED WINDS HAVE BEEN 40 MPH OR GREATER SINCE 332 PM MDT. |
| Apr 8, 4:05 PM MDT | NON-TSTM WND DMG | Belgrade, MT | NEWS SOURCES REPORT THAT FALLING TREE BRANCHES BROKE A POWER LINE AT THE INTERSECTION OF SOUTH WEAVER STREET AND WEST MISSOULA AVENUE. THE POWER LINE THEN FELL ONTO A BELGRADE SCHOOL BUS AND TRAPPED THE DRIVER AND SIX CHILDREN FOR ABOUT 40 MINUTES BEFORE THEY |
| Apr 8, 4:06 PM MDT | NON-TSTM WND GST 61 | Havre, MT | 61 MPH WIND GUST MEASURED AT THE HAVRE AIRPORT |
| Apr 8, 5:18 PM MDT | NON-TSTM WND GST 61 | 12 S Fort Belknap, MT | 61 MPH WIND GUST MEASURED AT THE FORT BELKNAP RAWS. |
| Apr 8, 5:38 PM MDT | NON-TSTM WND GST 51 | 5 Wsw Great Falls, MT | 51 MPH WIND GUST MEASURED AT GREAT FALLS ASOS. |
| Apr 8, 5:50 PM MDT | NON-TSTM WND GST 58 | 11 Nw Stanford, MT | 58 MPH WIND GUST AT BRAVO RAWS. |
| Apr 8, 6:00 PM MDT | NON-TSTM WND GST 61 | 11 Ene Zortman, MT | NORTHWEST 40 MPH GUSTING TO 61 MPH AT DOT MALTA S. US191. |
| Apr 8, 6:06 PM MDT | NON-TSTM WND GST 59 | 14 Nnw Joplin, MT | 59 MPH WIND GUST RECORDED AT AUTOMATED OBSERVATION SITE NEAR CHESTER. |
| Apr 8, 6:45 PM MDT | NON-TSTM WND GST 55 | 1 Wnw Malta, MT | MEASURED SOMETIME DURING PREVIOUS HOUR ON THE HANDAR SITE AT THE MALTA AIRPORT. |
| Apr 8, 6:55 PM MDT | NON-TSTM WND GST 59 | 6 Sw Great Falls, MT | 59 MPH WIND GUST RECORDED ON UNOFFICIAL ANEMOMETER AT NWS WFO GREAT FALLS - RSOIS. |
| Apr 8, 6:56 PM MDT | NON-TSTM WND GST 56 | 5 Wsw Great Falls, MT | 56 MPH WIND GUST MEASURED AT GREAT FALLS ASOS. |
| Apr 8, 10:30 PM MDT | NON-TSTM WND GST 60 | 11 S Chinook, MT | WIND GUSTS TO 60 MPH MEASURED SEVERAL TIMES BETWEEN 5PM AND 6PM. WINDS STILL GUSTING 45-55MPH AT 1030 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS85 KTFX 072039 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 239 PM MDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY... .AN UPPER LEVEL LOW PRESSURE TROF WILL APPROACH THE ROCKIES THURSDAY. AN ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES AND MOVE INTO THE PLAINS DURING THE AFTERNOON. STRONG WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE DANGER. STRONG WINDS WILL DECREASE DURING THE DAY FRIDAY...AND WITH COOLER TEMPERATURES...FIRE DANGER WILL ALSO DECREASE. MTZ112>118-080445- /O.NEW.KTFX.FW.W.0002.100408T1800Z-100410T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 239 PM MDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY. * WINDS AND RELATIVE HUMIDITY: STRONG WEST WINDS OF 35 TO 45 MPH WILL DEVELOP OVER THE NORTHERN ROCKIES THURSDAY AND SPREAD EAST ACROSS NORTH CENTRAL MONTANA DURING THE AFTERNOON. A COLD FRONT WILL CROSS THE ROCKIES EARLY THURSDAY AFTERNOON WITH GUSTS TO 70 MPH NEAR AND BEHIND THE FRONT. RELATIVE HUMIDITIES WILL DROP TO 15 TO 25 PERCENT. * LIGHTNING IS NOT EXPECTED DURING THIS EVENT. * HAINES VALUES OF 3 ARE EXPECTED ACROSS MOST PORTIONS OF THE REGION WITH VALUES OF 4 AND 5 OVER EASTERN ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
8 follow-up statements
928 WWUS85 KTFX 080327 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 927 PM MDT WED APR 7 2010 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS FOR ALL OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH THE ROCKIES THURSDAY. AN ASSOCIATED COLD FRONT WILL ALSO CROSS THE ROCKIES AND MOVE INTO THE PLAINS DURING THE AFTERNOON. THE RESULTING STRONG WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE DANGER FROM THURSDAY AFTERNOON THROUGH THE DAY ON FRIDAY. THE STRONG WINDS WILL DECREASE DURING THE DAY FRIDAY...AND WITH COOLER TEMPERATURES...FIRE DANGER WILL ALSO DECREASE. MTZ112>118-081200- /O.CON.KTFX.FW.W.0002.100408T1800Z-100410T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 927 PM MDT WED APR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS FOR ALL OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTION OF SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY. * WINDS AND RELATIVE HUMIDITY: STRONG AND GUSTY SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WILL DEVELOP OVER THE NORTHERN ROCKIES THURSDAY AND SPREAD EAST ACROSS NORTH CENTRAL MONTANA DURING THE AFTERNOON. A COLD FRONT WILL ALSO CROSS THE ROCKIES EARLY THURSDAY AFTERNOON WITH GUSTS TO 70 MPH NEAR AND BEHIND THE FRONT. RELATIVE HUMIDITIES WILL GENERALLY FALL TO BETWEEN 15 AND 25 PERCENT. FUELS ACROSS THE AREA ARE ALSO QUITE DRY. * LIGHTNING IS NOT EXPECTED DURING THIS EVENT. * HAINES VALUES OF 3 ARE EXPECTED ACROSS MOST PORTIONS OF THE REGION WITH VALUES OF 4 AND 5 OVER EASTERN ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
249 WWUS85 KTFX 081000 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 400 AM MDT THU APR 8 2010 MTZ112>118-082100- /O.CON.KTFX.FW.W.0002.100408T1800Z-100410T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 400 AM MDT THU APR 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS FOR ALL OF NORTH CENTRAL AND THE NORTHERN PORTION OF SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS FOR ALL OF NORTH CENTRAL AND THE NORTHERN PORTION OF SOUTHWEST MONTANA. * WINDS AND RELATIVE HUMIDITY...STRONG AND GUSTY SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WILL DEVELOP OVER THE NORTHERN ROCKIES THIS MORNING AND SPREAD EAST ACROSS NORTH CENTRAL AND CENTRAL MONTANA DURING THE AFTERNOON HOURS. AS A PACIFIC COLD FRONT RACES EASTWARD ACROSS THE ROCKIES EARLY THURSDAY AFTERNOON...EXPECT WIND GUSTS TO 65 MPH NEAR AND BEHIND THE FRONT. RELATIVE HUMIDITIES WILL GENERALLY FALL TO BETWEEN 15 AND 25 PERCENT BY THIS AFTERNOON. * DURATION...THE STRONG WINDS WILL CONTINUE OVER THE REGION THROUGH TONIGHT...AND THEN SLOWLY BEGIN TO DECREASE IN INTENSITY LATE FRIDAY MORNING INTO FRIDAY AFTERNOON. EVEN WITH COOLER AIR EXPECTED TO MOVE INTO THE REGION...RELATIVE HUMIDITIES WILL REMAIN AROUND 25 PERCENT AT LOWER ELEVATIONS...WITH WEST WINDS OF 25 TO 35 MPH EXPECTED THROUGH THE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
218 WWUS85 KTFX 082040 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT THU APR 8 2010 MTZ112>118-090600- /O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 240 PM MDT THU APR 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY. * WINDS AND RELATIVE HUMIDITY...STRONG AND GUSTY SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WILL CONTINUE OVER THE NORTHERN ROCKIES AND SPREAD EAST ACROSS NORTH CENTRAL AND CENTRAL MONTANA DURING THE EVENING HOURS. AS A PACIFIC COLD FRONT RACES EASTWARD ACROSS THE CENTRAL MONTANA THIS EVENING... EXPECT WIND GUSTS TO 65 MPH NEAR AND BEHIND THE FRONT. RELATIVE HUMIDITIES WILL GENERALLY FALL TO BETWEEN 15 AND 25 PERCENT BY THIS AFTERNOON. * DURATION...THE STRONG WINDS WILL CONTINUE OVER THE REGION THROUGH TONIGHT...AND THEN SLOWLY BEGIN TO DECREASE IN INTENSITY LATE FRIDAY MORNING INTO FRIDAY AFTERNOON. EVEN WITH COOLER AIR EXPECTED TO MOVE INTO THE REGION...RELATIVE HUMIDITIES WILL REMAIN AROUND 25 PERCENT AT LOWER ELEVATIONS...WITH WEST WINDS OF 25 TO 35 MPH EXPECTED THROUGH THE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
767 WWUS85 KTFX 090510 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 1110 PM MDT THU APR 8 2010 MTZ112>118-091200- /O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1110 PM MDT THU APR 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY FOR ALL OF NORTH CENTRAL AND CENTRAL MONTANA FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...112...113...114...115...116...117...118. * WINDS AND RELATIVE HUMIDITY...STRONG AND GUSTY SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WILL CONTINUE THROUGH FRIDAY AFTERNOON. OCCASIONAL WIND GUSTS TO 60 MPH WILL BE POSSIBLE AT TIMES THROUGH EARLY FRIDAY MORNING...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. ALTHOUGH COOLER AIR HAS ENTERED THE REGION...RELATIVE HUMIDITIES WILL ONLY RECOVER TO 40 TO 50 PERCENT ACROSS LOWER ELEVATIONS TONIGHT WITH HUMIDITIES DROPPING BACK DOWN BELOW 25 PERCENT FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
810 WWUS85 KTFX 091035 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 435 AM MDT FRI APR 9 2010 MTZ112-114-116>118-091145- /O.CAN.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 435 AM MDT FRI APR 9 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES: 112...114...116...117 ...118 WINDS HAVE DIMINISHED FROM EXTREME LEVELS AND RELATIVE HUMIDITIES HAVE INCREASED ABOVE CRITICAL LEVELS. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. GUSTY WINDS AT ARE EXPECTED THROUGH THIS AFTERNOON AND RELATIVE HUMIDITIES WILL FALL TO 20 TO 30 PERCENT ACROSS LOWER ELEVATIONS...HOWEVER WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED. $$ MTZ113-115-092100- /O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 435 AM MDT FRI APR 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR EASTERN PORTIONS OF NORTH CENTRAL MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: 113...115. * WINDS...GUSTY WEST WINDS AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * RELATIVE HUMIDITY...ALTHOUGH COOLER AIR HAS ENTERED THE REGION...THE AIRMASS IS VERY DRY WITH AFTERNOON RELATIVE HUMIDITIES EXPECTED TO DROP TO 15 TO 20 PERCENT...MAINLY AT ELEVATIONS BELOW 4500 FEET. * LOCATIONS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MAINLY IN THE GRASSLANDS AT ELEVATIONS BELOW 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HOENISCH
575 WWUS85 KTFX 091936 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 136 PM MDT FRI APR 9 2010 MTZ113-115-100200- /O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 136 PM MDT FRI APR 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: 113...115. * WINDS...GUSTY WEST WINDS AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * RELATIVE HUMIDITY...ALTHOUGH COOLER AIR HAS ENTERED THE REGION...THE AIRMASS REMAINS VERY DRY WITH MANY LOCATIONS ALREADY SEEING RELATIVE HUMIDITIES IN THE LOW TEENS TO AROUND 20 PERCENT THIS AFTERNOON. * LOCATIONS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MAINLY IN THE GRASSLANDS AT ELEVATIONS BELOW 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
563 WWUS85 KTFX 091940 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 140 PM MDT FRI APR 9 2010 MTZ113-115-100200- /O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 140 PM MDT FRI APR 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR EASTERN PORTIONS OF NORTH CENTRAL MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: 113...115. * WINDS...GUSTY WEST WINDS AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING THIS EVENING. * RELATIVE HUMIDITY...ALTHOUGH COOLER AIR HAS ENTERED THE REGION...THE AIRMASS REMAINS VERY DRY WITH MANY LOCATIONS ALREADY SEEING RELATIVE HUMIDITIES IN THE LOW TEENS TO AROUND 20 PERCENT THIS AFTERNOON. * LOCATIONS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MAINLY IN THE GRASSLANDS AT ELEVATIONS BELOW 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
845 WWUS85 KTFX 100138 RFWTFX FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE GREAT FALLS MT 738 PM MDT FRI APR 9 2010 MTZ113-115-100245- /O.EXP.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 738 PM MDT FRI APR 9 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITIES WILL CONTINUE TO RECOVER OVERNIGHT. DUE TO THESE TRENDS WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:17 PM MDT, 22 minutes earlier.
Area forecast discussion, Apr 7, 2:17 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 217 PM MDT WED APR 7 2010 .DISCUSSION... TONIGHT THROUGH FRIDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD THROUGH HE NIGHT AND KEEP THE AIRMASS WARM AND DRY. THE UPPER LEVEL RIDGE WILL MOVE INTO EASTERN MONTANA THURSDAY AS A LOW PRESSURE TROF MOVES OVER THE WEST COAST. STRONG WINDS WILL DEVELOP OVER THE ZONES AS THE TROF APPROACHES THE ROCKIES AND AN ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES DURING THE AFTERNOON. THE GFS IS MUCH QUICKER THAN THE NAM...AND WITH THE STRONG WEST WINDS PREFER THE FASTER SOLUTION. WILL ISSUE A HIGH WIND WARNING FOR ZONES 009 048 010 046 049 044. WILL CONTINUE THE WATCH ELSEWHERE AS THESE WILL DEPEND MORE UPON FRONTAL TIMING FOR THE ONSET OF HIGH WINDS. STRONG WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE DANGER ACROSS THE NORTH AND CENTRAL ZONES THURSDAY AFTERNOON THROUGH FRIDAY MORNING. GOOD WARM ADVECTION AHEAD OF THE FRONT SHOULD GIVE AFTERNOON HIGH TEMPS WELL ABOVE NORMALS ON THURSDAY. CONVECTION DOES NOT LOOK TO BE A PROBLEM AS WARMER AIR ALOFT SHOULD CAP ACTION DURING FROPA. WINDS DECREASE FRIDAY AND SHARPLY COOLER TEMPS WILL BE IN ORDER ACROSS THE CWA. ZELZER FRIDAY NIGHT THROUGH MONDAY NIGHT...THE PERIOD BEGINS WITH A FAIRLY STRONG ZONAL FLOW ALOFT OVER THE AREA WHICH WILL PROMOTE DRY AND STABLE CONDITIONS FRIDAY NIGHT THROUGH SATURDAY. THE FLOW ALOFT BECOMES INCREASINGLY SOUTHWEST BY SATURDAY NIGHT AS AN UPPER TROF DIGS ALONG THE WEST COAST. THIS WILL ALLOW FOR MOISTURE AND INSTABILITY TO INCREASE. SCATTERED SHOWERS WILL DEVELOP OVER SOUTHWEST MONTANA SATURDAY NIGHT AND INCREASE IN AREAL COVERAGE AS THEY MOVE NORTH AND EAST SUNDAY. THE AIRMASS WILL REMAIN UNSETTLED WITH SCATTERED SHOWERS MONDAY AND MONDAY NIGHT AS THE WEST COAST UPPER TROF SPLITS AND THE NORTHERN BRANCH MOVES ACROSS THE AREA. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES. TUESDAY THROUGH WEDNESDAY...MODELS ARE IN ROUGH AGREEMENT DURING THIS PERIOD...WITH DIFFERENCES IN LOCATION AND TIMING OF FEATURES... BUT RESULTANT FORECAST IS SIMILAR. A LONGWAVE UPPER LEVEL TROUGH PERSISTS OVER THE WESTERN U.S. THROUGH WEDNESDAY...RESULTING IN A SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE REGION. A SERIES OF SHORTWAVE WEATHER DISTURBANCES IN THIS FLOW WILL RESULT IN AN UNSETTLED PERIOD WITH MOSTLY CLOUDY SKIES AND SCATTERED MOUNTAIN SNOW SHOWERS...WITH ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS ACROSS THE VALLEYS AND MUCH OF THE PLAINS. COOLER AIR WITH THIS PATTERN WILL HELP KEEP DAYTIME TEMPERATURES A FEW DEGREES BELOW SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1800Z DRY CONDITIONS EXPECTED TODAY AS HIGH PRESSURE DOMINATES OVER THE REGION. GUSTY WINDS EXPECTED THROUGH THIS AFTERNOON OVER KHLN..KGTF..KCTB..KHVR AND KLWT DUE TO DIURNAL MIXING...HOWEVER WINDS SHOULD DECREASE AFTER SUNSET. CLOUDS WILL GRADUALLY INCREASE OVERNIGHT AS NEXT PACIFIC TROUGH APPROACHES THE AREA. ASSOCIATED COLD FRONT AND UPPER-LEVEL JET MAX WILL BRING VERY STRONG WEST-SOUTHWEST WINDS TO THE AREA AFTER 1800Z THURSDAY FROM WEST TO EAST. MOUNTAIN OBSCURATION AND PRECIP IS ALSO POSSIBLE WITH THIS SYSTEM AFTER 1800Z THURSDAY. MLS && .FIRE WEATHER... A RED FLAG WARNING HAS BEEN ISSUED FOR THE FIRE WEATHER ZONES VALID FROM NOON THURSDAY UNTIL EARLY FRIDAY EVENING. AN UPPER LEVEL LOW PRESSURE TROF WILL APPROACH THE ROCKIES THURSDAY. AN ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES AND MOVE INTO THE PLAINS DURING THE AFTERNOON. STRONG WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE DANGER. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL TFX FIRE WX ZONES FROM 18Z THU TO 02Z SAT. STRONG WINDS WILL DECREASE DURING THE DAY FRIDAY...AND WITH COOLER TEMPERATURES...FIRE DANGER WILL ALSO DECREASE. && .PRELIMINARY POINT TEMPS/POPS... GTF 34 60 25 41 / 0 0 10 10 CTB 32 56 23 37 / 0 0 10 10 HLN 32 56 27 43 / 0 20 30 10 BZN 27 56 23 44 / 0 10 30 20 WEY 17 42 12 34 / 10 20 50 30 DLN 27 49 21 40 / 0 10 40 10 HVR 28 66 26 45 / 0 0 10 10 LWT 29 61 26 44 / 0 0 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON THURSDAY TO 8 PM MDT FRIDAY BLAINE... BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK... CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON... FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...LIBERTY... MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...FERGUS...HILL...JEFFERSON...JUDITH BASIN... MEAGHER. HIGH WIND WARNING FROM NOON THURSDAY TO NOON MDT FRIDAY EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 7, 4:17 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 417 AM MDT WED APR 7 2010 MTZ009>014-044>054-081200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 417 AM MDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-081200- BEAVERHEAD-MADISON-GALLATIN- 417 AM MDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:54 AM MDT | High Wind Watch | TFX | 24 hr | |
| Apr 7, 2:52 PM MDT | High Wind Warning | TFX | 37 hr |
Nearby
Red Flag Warnings in Montana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.